Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 8, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 29, 2020, 9:31 AM CDT for 26 counties in Kansas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2020, 9:31 AM CDT (14:31 UTC)
- Expired
- Apr 29, 2020, 5:41 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358 WWUS73 KICT 291431 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 931 AM CDT Wed Apr 29 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292300- /O.NEW.KICT.WI.Y.0008.200429T1431Z-200429T2300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 931 AM CDT Wed Apr 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 35 mph with gusts 40 to 45 mph. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Lawson
2 follow-up statements
661 WWUS73 KICT 292001 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 301 PM CDT Wed Apr 29 2020 KSZ032-033-047>051-067-068-082-083-091-092-292115- /O.CAN.KICT.WI.Y.0008.000000T0000Z-200429T2300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Harvey-Kingman-Sedgwick-Harper-Sumner- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 301 PM CDT Wed Apr 29 2020 ...WIND ADVISORY IS CANCELLED... Northwest winds have started to decrease late this afternoon and therefore the wind advisory has been cancelled. $$ KSZ052-053-069>072-093>096-098>100-292300- /O.CON.KICT.WI.Y.0008.000000T0000Z-200429T2300Z/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 301 PM CDT Wed Apr 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts approaching 40 mph. * WHERE...Portions South Central and Southeast Kansas. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
352 WWUS73 KICT 292241 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 541 PM CDT Wed Apr 29 2020 KSZ052-053-069>072-093>096-098>100-292345- /O.CAN.KICT.WI.Y.0008.000000T0000Z-200429T2300Z/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 541 PM CDT Wed Apr 29 2020 ...WIND ADVISORY IS CANCELLED... Wind gusts continue to decrease at this time, and have fallen below 40 mph for most locations. Wind gusts will continue to fall through the early evening hours. For these reasons, the Wind Advisory is cancelled. $$ Martin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 29, 3:13 AM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Apr 29, 3:13 AM CDT, 6 hours 18 minutes before
Area Forecast Discussion National Weather Service Wichita KS 313 AM CDT Wed Apr 29 2020 .SHORT TERM...(Today through Friday night) Issued at 310 AM CDT Wed Apr 29 2020 Today-tonight: Temperatures a bit of a challenge with increasing sun angle, dry air and some downslope component in the western part of forecast area. Models show considerable variation in westward extend of stratocumulus deck in the east. Shaved a degree or two off high temperatures in the east, and held status quo in the far west, which is close to the warmest guidance. Winds will be brisk and gusty, but thinking they will remain below advisory criteria. Winds diminish tonight as surface ridge axis moves across the forecast area. Shaded temperatures a bit cooler tonight for what should be good radiational cooling. Thursday-Friday: Temperatures will rebound as upper ridge axis moves into the region. 850MB temperatures in around 22c and a bit lower surface dewpoints at KRSL should given them a shot at 90 for highs on Friday despite potentially backing surface winds ahead of front. -Howerton .LONG TERM...(Saturday through Tuesday) Issued at 310 AM CDT Wed Apr 29 2020 00 UTC model runs have backed off a bit on the weekend precipitation. Unclear where this is a brief aberration or beginning of trend. At this point, only minor adjustments were made to initialization grids which were only slightly drier than previous forecast. Best window of opportunity still looks to be from midnight Saturday night through shortly after daybreak Sunday. Drier weather anticipated late Sunday into Monday as front continues south. With dryline setting up in western KS and zonal upper flow, probability of storms rolling off the High Plains during the night will increase Monday night through Tuesday and beyond. -Howerton && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1108 PM CDT Tue Apr 28 2020 Low-level wind shear will be common overnight due to 40-50 kt northerly winds around 2000 ft AGL. Otherwise, stout/gusty northwest winds expected Wednesday. Cold air aloft rotating south will support SCT-BKN cumulus around 5000 ft AGL most of the day, especially across eastern Kansas. Winds will subside by evening. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 71 45 77 55 / 0 0 0 0 Hutchinson 71 44 78 54 / 0 0 0 0 Newton 70 44 76 54 / 0 0 0 0 ElDorado 69 43 76 55 / 0 0 0 0 Winfield-KWLD 71 43 77 55 / 0 0 0 0 Russell 74 43 80 53 / 0 0 0 0 Great Bend 74 43 81 53 / 0 0 0 0 Salina 71 43 77 54 / 0 0 0 0 McPherson 70 44 76 54 / 0 0 0 0 Coffeyville 69 45 75 52 / 0 0 0 0 Chanute 67 44 73 52 / 0 0 0 0 Iola 67 44 73 51 / 0 0 0 0 Parsons-KPPF 68 44 74 52 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PJH LONG TERM...PJH AVIATION...ADK
Hazardous weather outlook, Apr 29, 3:26 AM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 326 AM CDT Wed Apr 29 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300830- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 326 AM CDT Wed Apr 29 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Periods of thunderstorms are forecast Saturday night through Tuesday. Chances for widespread severe weather appear to be low over the weekend. There is still too much uncertainty to speculate on potential threats storms on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Howerton
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:11 PM CDT | Wind Advisory | ICT | Barton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.